MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX UNIPERC PERCUTANEOUS DILATION TRACHEOSTOMY KIT; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX UNIPERC PERCUTANEOUS DILATION TRACHEOSTOMY KIT; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 100/597/080CZ
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report source, foreign: (b)(6).
 
Event or Problem Description
Information was received that a ""die cuff" within a smiths medical portex uniperc percutaneous dilation tracheostomy kit leaked.No clinical consequences to the patient were reported.
 
Additional Manufacturer Narrative
Device evaluation: one used decontaminated sample 007/842/080cz tube & flange assembly, cuffed, uniperc, 8mm was received for investigation without its original packaging.Under visual inspection the sample appeared to be in good condition.During the manufacturing process the uniperc devices are 100% inflation tested, which includes inflating each device cuff and leaving for a 12 hour period.Reductions in pressure over this time are considered a failure and the device would be rejected.The inflation test was repeated on the received sample.After 12 hour period the cuff was significantly deflated.Then the sample was submerged in water and the tracheostomy tube cuff was inflated using a syringe filled with air.Air was observed to be leaking from the place where inflation line is connected with the inflation lumen (see attached photo of defect).Reported leak was caused by adjustable flange which was over pulled above the last marking on the tube which was resulting to tear of inflation system.No trend of confirmed complaints in relation with this issue was identified.30-may-2019 another sample received: one not used unopened blister of 100/597/000cz uniperc percutaneous dilation tracheostomy kit 1/ca lot 3426553 was received for investigation.This blister is part of finish good product which is in scope of this complaint but this blister doesn't contain any tracheostomy tube which can be investigated (no tracheostomy tube should be there as per bom).Therefore this second sample has no impact on investigation which has been already performed.Dhr review summary:following dhrs were reviewed: finish good work order 100/597/080cz lot 3379047, manufacturing date 2017-03-22, quantity (b)(4); blister sealing work order 007/897/080cz lot 3397984, manufacturing date 2017-03-21, quantity (b)(4); assembly work order 007/842/080cz lot 3354089 ((b)(4) used for manufacturing of finish good work order), manufacturing date 2017-01-13, quantity (b)(4); assembly work order 007/842/080cz lot 3365545 ((b)(4) used for manufacturing of finish good work order), manufacturing date 2017-01-17, quantity (b)(4); assembly work order 007/842/080cz lot 3382159 ((b)(4) used for manufacturing of finish good work order), manufacturing date 2017-02-17, quantity (b)(4); a review of the device history records shows there were no observations recorded during manufacture to suggest an issue of this nature would occur with this lot of product.The customer reported condition was confirmed root cause of this incident remains unknown because based on information which were provided it is not clear when the cuff leak was observed - prior use (identified during inflation test which is described in ifu) or during use (after inflation test).

Brand Name
PORTEX UNIPERC PERCUTANEOUS DILATION TRACHEOSTOMY KIT
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8355205
Report Number3012307300-2019-00869
Device Sequence Number1606551
Product Code BTO
UDI-Device Identifier15019315107146
UDI-Public15019315107146
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K083031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/30/2020
Device Model Number100/597/080CZ
Device Catalogue Number100/597/080CZ
Device Lot Number3379047
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2019
Supplement Date Received by Manufacturer07/02/2019
Initial Report FDA Received Date02/20/2019
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1